MAUDE Adverse Event Report: ARTHREX INC. FLEXIBLE REAMER, 10MM LOW PROFILE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX INC. FLEXIBLE REAMER, 10MM LOW PROFILE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number AR-1410LPF
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.Complainant's event typically caused by user mechanical damage to device such as hitting the device with another device, prying/leveraging or excessive bending forces being applied during use.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during an acl procedure, approximately 10 mm into reaming the femoral tunnel while using the low profile flexible reamer (lot: 10041788), the pieces between 50-35 mm broke-off into the joint space.At the 35 mm mark to the tip of the reamer was left intact, however, was detached from the reamer as a separate piece.Six brackets became loose fragments and were able to be retrieved through a second incision.A 7th fragment was seen on a post-op x-ray in the tibial tunnel in between bone block and bone tunnel.The surgeon stated that the piece was "insignificant and inconsequential".During the same case, while the surgeon was tapping the femoral bone tunnel after the insertion of the btb allograft, the 7 mm flexible screw tap (lot: 41641548) snapped at the junction of the solid stem and the flexible brackets while the tap was being advanced, not retracted.No fragments became loose in the joint space.A vice like device was used to clamp down on the brackets and back out the tap.Follow-up investigation: the incision that was made on the anterior portion of the knee so that the surgeon could harvest the graft, had to be reopened to retrieve a portion of the bracket.

Brand Name
FLEXIBLE REAMER, 10MM LOW PROFILE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7224271
Report Number1220246-2018-00019
Device Sequence Number1174749
Product Code LXH
UDI-Device Identifier00888867207523
UDI-Public00888867207523
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2021
Device Catalogue NumberAR-1410LPF
Device Lot Number10041788
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2018
Initial Report FDA Received Date01/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;